Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hep.C~HIV~Anemia
Oct 31, 2003

My husband is HIV+ for almost 20 years, now has Hep.C and has become anemic from the medication Copegus. He has been on Pegasys for almost 3 weeks. My question is what is causing the intense burning in his intestines and how soon will the exhaustion start to abate? He has been on Procrit for 2 weeks now due to the anemia. Should he see a GastroIntestinal MD as well as his Infectious Disease MD?

Response from Dr. Conway

You have not mentionned any HIV medications, so I will assume these are not in the picture. When taking pegylated interferon (Pegasys) and ribavirin (Copegus), the early part of the treatment is often the hardest, especially the day after the Pegasys dose. It will be important to monitor the hemoglobin, white blood cell count and tests of hepatic and pancreatic function over the first 6-8 weeks to see what is going on. In the meantime, all the symptoms he is having can be treated with appropriate supportive medication over the enxt month, unless the doctor determines something else is wrong. Some of the exhaustion may be due to interferon-associated depression, that may need to be addressed.

Many ID docs (such as I) feel comfortable dealing with all the aspects of HCV. It is up to you to discuss with your doc whether it may be of help to get a GI specialist involved.

Good luck over the next crucial month.



Previous
Drug combo. for slowing/halting lipoatrophy
Next
Started treatment this year, CT shows splenomegaly

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement